• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Nausea from medication

A

Another Maniac

Active member
Joined
Jun 27, 2020
Messages
39
Location
Melbourne
Hi all,

I'm on a cocktail of drugs for my condition and they've started to make me feel really nauseous. To the point where I've been skipping doses to avoid the nausea. When I'm good, I've been taking my meds maybe every second day. It's been like this for over 6 months and I haven't suffered an episode yet.

Should I keep doing what I'm doing? The nausea is honestly getting so bad. I dread taking my tablets. I've mentioned it to my psychiatrist multiple times but he insists I take the stuff he's prescribed me and that they shouldn't be giving me any nausea.
 
Tawny

Tawny

Well-known member
Forum Guide
Joined
Nov 10, 2019
Messages
4,434
Location
England
Nausea is common. I have it with all of the medication i have taken. It is better for me to take them with some food. I always eat with my medication. Some say to take on an empty stomach, i don't do that.

I also know that after taking them, i should try to go to bed for the night within about three hours.

If i have to take a medication in the morning, i do feel sick, which is why i take medication at night.

The psychiatrist will say 'it shouldn't make you feel sick' but they always say those types of things. I would say 'but it makes ME feel sick, so what do you suggest i try?'
 
On Fire

On Fire

Well-known member
Joined
Sep 21, 2011
Messages
532
Location
London
Are you on Sodium Valproate by any chance? That used to make me feel a bit nauseous.
 
A

Another Maniac

Active member
Joined
Jun 27, 2020
Messages
39
Location
Melbourne
Thankyou all for your messages. I will have a serious talk with my psychiatrist the next time I see him. I'll try the tips and tricks suggested and see if they work. Yes, sodium valproate is one of the medications I'm taking. I find its side effect make it a horrid drug.
 
On Fire

On Fire

Well-known member
Joined
Sep 21, 2011
Messages
532
Location
London
Sodium Valproate also made me really hungry. Yes, I found it horrible too. Glad I am off it now.
 
Top